Alert archive / Nevada / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 84, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 5, 1997, 3:41 PM PDT for Nye County, Nevada. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 1997, 3:41 PM PDT (22:41 UTC)
- Expired
- Sep 5, 1997, 4:45 PM PDT
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 052241 RRA SVRLAS NVC023-052345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 341 PM PDT FRI SEP 5 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...NORTHERN NYE COUNTY...INCLUDING TONOPAH AT 335 PM...SEVERE THUNDERTORMS WERE OCCURRING OVER NORTHERN NYE COUNTY WITH SATELLITE INDICATING THE STRONGEST STORMS NEAR TONOPAH AND OVER NORTHEAST NYE COUNTY BETWEEN DUCKWATER AND CURRANT. AT 330 PM...THE TONOPAH AIRPORT REPORTED A WIND GUST TO 60 MPH AS A THUNDERSTORM MOVED THROUGH. MOVEMENT OF THE THUNDERSTORMS WERE TO THE NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME "OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KOSIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:05 PM PDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 5, 2:05 PM PDT, 1 hour 36 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT FRI SEP 5 1997 VSBL STLT LOOPER INDICATING T-STORMS POPPING UP ACROSS FCST AREA WITH MAIN ACTIVITY AT 2030Z OVER MOUNTAINS. MDLS ALL CONTINUE TO BE PRETTY SIMILAR WITH ETA PROBABLY THE MOST PESSIMISTIC. EVEN OTHER MDLS MAINTAIN A FAIR AMOUNT OF INSTABILITY ACROSS AREA THROUGH SATURDAY AND EVEN INTO SUNDAY AND KEEP MID LVL MSTR OVER MUCH OF AREA ALSO. KEEPING CLOSE EYE ON JETSTREAK CURRENTLY APPROACHING CENTRAL CA COAST WHICH COULD ACT TO INTENSIFY CONVECTION OVER INYO AND SAN BERNARDINO COUNTIES LATER THIS AFTERNOON AND EVENING. HAVE BUMPED UP POPS OVER THESE AREAS FOR TONIGHT ACCORDINGLY AND WILL ALSO KEEP STORMS GOING PAST MIDNIGHT. AS MENTIONED EARLIER...WILL KEEP MENTION OF AT LEAST ISOLD T-STORMS IN FCST SUNDAY AS DRYING TREND ADVERTISED PAST FEW DAYS BY MDLS JUST NOT HAPPENING AND THINK IT WILL TAKE STRONGER SWLY FLOW TO DRY OUT LOW LVL MSTR. DURING EXTENDED PERIOD...UPPER HIGH SHIFTS SLIGHTLY EAST THEN MIGRATES BASK WEST AGAIN INTO ERN AZ. MEANWHILE...UPPER LOW FCST TO CUTOFF OFF CA COAST. WILL KEEP SCT T-STORMS IN FCST THROUGH ENTIRE EXTENDED PERIOD. LAS 2121. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:28 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.